Go red.. I do it all the time still.. You just gotta take it.. I';m not sure it is something you can just not think about.. cause I can feel it everytime I am singled out or anything.. so I just let it happen cause there obviously isn't anything really you can do to fix it.. the classic picture everyone in their underwear thing doesn't work lolCan't stop blushing, kind of a big event tomorrow, what can I do?
You know, there is probably nothing at all you can do about it. If there was even a medication to control it, the side effects would probably be horrible and much worse than blushing. Just face it, realize in advance that you are going to blush, and do what you have to do.
Yep, definitely acute anxiety. But I'm not going to tell you not to think about it. I'm going to tell you to think about it as constantly as you can, so that the anxiety will fade. The more you think about it without anything catastrophic happening, the less your anxiety will be. It's called operant conditioning, although you won't have time to actually try to practice doing the activity that makes you anxious. I doubt you have time to get any of the meds that work so well by tomorrow, but when you have time, they can definitely help. Good luck! I used to have public speaking anxiety really badly, enough to faint, but I'm all over it now.
Physiologically...there isn't anything you can do. You are probably a very healthy young person that your circulatory system is very reactive to the adrenalin surges you naturally get when you are feeling a little ';put on the spot';. You are probably very light skinned...and that makes it show all the more.
Don't think of it as a flaw...think of it as...you are healthy! It is part of the ';flight or fight'; response built into your genes. It is what saved the lives of your distant ancestors.
There is a group of medications that are perscription (in the class called ';beta blockers';) used to control high blood pressure. This class of medicines is not recommended for children. It blocks the effect of the adrenalin; so it has been used with some adults that have bad reactions to speaking in from of groups. It is can cause blood pressure to drop too low in people with normal blood pressure (esp children). It has side effects....such as slowing the heart to the point of causing people to pass out to the point of being hospitalized. Once you are 25 or so that might be something you could use down the road...but it is trialed in low doses...under a doctors direction.
Niacin is a vitamin that causes ';skin flushing';. When doctors prescribe it...they often recommend ordinary asprin. That seems to cut down the flushing. You might discuss it with your parent(s) if you could chew a couple baby asprin (they absorb quicker) 20 minutes before the ';big event'; ...drink water to follow (the chewing). that might help the response be less. Also, if you flush out a couple of times ';before'; you do this...if might be slightly less of a flushing reaction. More asprin doesnt work any better so don't go with that idea!!! Too much is dangerous.
The reality is...most everyone expects a fair skinned kid with red hair to flush under this kind of circumstance...adults have the same response. It is normal!
I know you will do a great job! You are not a loser! I will be thinking of you and be proud of you from afar! I took Latin too...it isn't easy to translate all the time! You will probably be a doctor, veternarian, linguist or pharmacist some day making big bucks and having a gorgious wife that thinks you are so cute when you blush! Just take a few cleansing breaths and a tiny request from above! You will be Fabulous!
That is my BEST ANSWER!
PS ...Alcohol or drinking is a loser's way!
Sounds like you have a bit of the social anxiety disorder. They have medications for that until your old enough to drink.
Relax take deep breaths practice talking in front of people more to get used to it or just don't look at them in the eye just look at there shoes or something. Don't worry you will do fine. I have the same problem.